MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL KNOTLESS RG ST; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL KNOTLESS RG ST; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72205136
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy procedure, after the internal plug was descended, the larger/distal knob was turned to insert the healicoil regenesorb suture anchor into the bone.After a few turns, the anchor did not descend any further and the bottom part of the anchor cracked.The anchor cracked due to the distal tip not being fully seated before descending the anchor into the bone.It was removed successfully.The procedure was completed without delay using an s+n back-up device.No other complications were reported.
 
Additional Manufacturer Narrative
B4: information added.
 
Event or Problem Description
It was reported that during an arthroscopy procedure, after the internal plug was descended, the larger/distal knob was turned to insert the healicoil regenesorb suture anchor into the bone.After a few turns, the anchor did not descend any further and the bottom part of the anchor cracked.The anchor cracked due to the distal tip not being fully seated before descending the anchor into the bone.It was removed successfully.The procedure was completed without delay using an s+n back-up device in the originally drilled bone hole.No other complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found there are requirements for conformance and a certificate of material analysis is required per the complaint details, we are currently unable to rule out a procedural variance as the likely cause of the reported event, which does not represent a device malfunction.Based on the information provided, the anchor cracked due to the distal tip not being fully seated before descending the anchor into the bone.It is unknown if the healicoil¿ knotless regenesorb¿ suture anchor, instructions for use was adhered to.The ifu warns: it is the responsibility of the surgeon to determine the patient¿s bone condition, appropriately prepare the insertion site, and determine the suitability of the implant for the procedure.According to the report, the broken piece was removed successfully, and the procedure was completed through the original bone hole without delay using an s+n back-up device.Since no other complications were reported, no further clinical/medical assessment is warranted at this time.There was no way to determine if the device contributed to the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
HEALICOIL KNOTLESS RG ST
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12516278
Report Number1219602-2021-02114
Device Sequence Number5169293
Product Code MBI
UDI-Device Identifier00885556767320
UDI-Public885556767320
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K193558
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2023
Device Catalogue Number72205136
Device Lot Number50888840
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer09/23/2021
05/19/2022
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date09/24/2021
05/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown